MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPIROS®, CLOSED MALE LUER W/RED CAP, 10 UNITS; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPIROS®, CLOSED MALE LUER W/RED CAP, 10 UNITS; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number CH2000SC-10
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Chemical Exposure (2570); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
The event involved a spinning spiros® closed male luer, red cap where it was reported that during an infusion of iv ara-c, checked blood return, attached chemo syringe to iv line, pushed chemo slowly then mom stated she had been sprayed by something.Checked iv line, there was fluid on the outside of the spiros and mom and patient were wet.The syringe started with 0.55ml and when i pushed chemo, there was 0.35ml left.Mom and patient were instructed to wash their hands with soap and water, pharmacy was called and looked at the chemo.A new syringe of ara-c was made with remaining dose of 0.35ml per doctor and pharmacy request.It was noted that the leak was on the outside of the spiros that was attached to the chemo syringe.Iv cytarabine was being pushed through the line.Chemo was sprayed directly onto the patient and mother on the arms and hands.No chemo was found on the floor or any other surface.Patient and mother were advised to wipe skin first to absorb any chemo on skin, then wash hands/ arms with warm soapy water.Syringe was prepared by central pharmacy and sent up to unit with spiros already attached.The chemo syringe was then attached to a chemo syringe tubing which was attached to the patient.All clamps were checked and unclamped.There is no blood loss or bleed back.The whole chemo line was discontinued, pharmacy was called, and per doctor direction, the remaining dose was remade, and given to patient.Any hole, cut, tears or any defect noted was not on initial inspection of chemo syringe.
 
Additional Manufacturer Narrative
One (1) used.List #ch2000s-c, spinning spiros® connected to one (1) used, b-d single use 1 ml syringe were returned for evaluation.As received chemo, iv cytarabine residuals were observed on the returned sample.No physical damage was observed.The spiros was tested as returned and a leak from inside the spiros was confirmed.Once the spiros was dissembled, it was observed the half seal was misalignment from the original location.Complaints of leak can be confirmed based on physical sample evaluation.The probable cause was an error during the assembly process.A lot history was reviewed and no commodities, discrepancies, anomalies, or nonconformance were identified, that might lead to the condition reported by the customer.
 
Additional Manufacturer Narrative
Medwatch information with report number (b)(4) received on 25jul2024.

Brand Name
SPIROS®, CLOSED MALE LUER W/RED CAP, 10 UNITS
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key19466494
Report Number9617594-2024-00731
Device Sequence Number3394418
Product Code FPA
UDI-Device Identifier00840619042769
UDI-Public(01)00840619042769(17)280901(10)13766502
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K173477
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCH2000SC-10
Device Lot Number13766502
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2024
Supplement Date Received by Manufacturer05/29/2024
Initial Report FDA Received Date06/05/2024
Supplement Report FDA Received Date07/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARA-C ( CHEMOTHERAPY) MFR UNK.; B-D SINGLE USE 1 ML SYRINGE , MFR BD.
Patient SexUnknown